MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAS; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAS; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-522NAS
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 10/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Insulin pump received with blank display due to corroded battery tube spring contact and corroded battery tube.Unable to perform all functional testing including the operating currents, a21 error test, rewind, basic occlusion, occlusion, prime/a33 and excessive no delivery test or verify motor error alarm due to blank display.Motor passed motor test.
 
Event or Problem Description
The customer reported via phone call that the insulin pump had motor error alarm.The customer's blood glucose level was 300 mg/dl at the time of the incident.The customer reported that they were high when they checked the blood glucose 3 days ago and had to use the manual insulin.The customer reported that was because of the motor error they were getting but they feeling okay because the pump was working.The customer reported motor failed.The customer reported that it gradually happened over the last year and increase getting the alert over the last 2 months.The customer reported that they were able to clear the alarms and were able to complete rewind.The insulin pump passed the self test but it kept happening the past 2 months and had to turn off the insulin pump for 2 days.The device will be returned for analysis.

Brand Name
PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAS
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key9264892
Report Number2032227-2019-111903
Device Sequence Number1873043
Product Code OYC
UDI-Device Identifier00613994402097
UDI-Public(01)00613994402097
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMMT-522NAS
Device Catalogue NumberMMT-522NAS
Device Lot NumberA5522NASJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2019
Initial Report FDA Received Date11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR